advertisement
Question
Posted by: anxious | 2004/01/20

Ephedra - andreneline - anxiety - link

Hi doc,
I read that andrenaline and ephedra cause the same reactions in the body.
Could it be that after quiting taking ephedra for many years as a training supplement, your body will compensate for the deficiency by producing andrenaline? Could this cause anxiety in turn?
It definitely sounds and feels like it could be true. The anxiety started more or less , extept for the ocasional attack, when the Ephedra stopped. (and has been around for 1 year)
Anxiety and the "climb the walls out" feeling of ephedra are VERY close. With Ephedra i just used to feel in control.
Thanks for your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear anxious,
Ephedra was always a dodgy brew, and I feel sad that the "responsible" authorities allowed it to be sold for so long, and took so long to ban it. So you're very much better off without Ephedra,
It's hard to be sure what's troubling you right now, and your best bet would be to see a psychiatrist for a good evaluation and assessment, on which better advice can be based. after one stops taking any stimulant like Ephedra, a number of reactons can occur. In seeking to regain blance, on's body might, potentially, temporarily over-produce adrenaline, or there could be a degree of under-production. I also wonder whether, having had to stop the Ephedra, you may have switched to ( or continued ) any other "supplement" as they could also contain substances producing this effect. The almost complete non-regulation of the contents of and wild claims made by, the whole range of "performance supplements" and related products, seems awfully irresponsible and inept.
Or the anxiety could be coincidental, arising for some other reason, but at exactly the time that readily points to the Ephedra. Only a proper assessment can clarify things, and be the basis for good advice on how best to manage this current period of anxiety, and reach equilibrium.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement